I went to a new dentist and had 3 teeth filled last week (all were side by side on my right side). He gave me two injections of novacane in the same place and filled the teeth. First of all, it took him forever to administer the injections. Then when he was done, the whole right side of my face was numb. Even my eye was twitching and I felt really weird. I was shaking and just not feeling well. It took about 4 hours for it all the wear off. Well, the pain where the injections were is still awful! My husband says that it is really red and has a white spot in the middle which is wear I'm assuming the needle went. I have never had this much pain after fillings. When I eat something cold, that whole area is so sensitive and it takes about an hour before the pain of the coldness goes away. I never had any problems with these teeth/gum area before the fillings. I was just wondering if anyone else has had pain in the injection area a week after a filling? I don't feel like that he should have given me two injections...one has always been sufficient in the past. Any help would be appreciated. Thanks
I'm not quite in the same situation as you, but almost! Two days ago I had three fillings also, all in the same area (top right) and my dentist gave me 2 shots of novacane too.. and it felt like it was in there forevvvvvvvver. If you see I made a post in here too (haha) titled: question about filling, because as soon as the novacane wore off I was in SO MUCH PAIN. The replies in my post should help you also
I don't know about the week yet because for me it's just day two, but I can definitly still feel exactly where the needles went in lol. It's really sore there and my entire right side of my mouth is still sensitive. I'm hoping it gets better though...
But I'm guessing he gave you 2 shots because it was 3 teeth? My dentist also gave me 2 shots because I had three cavities to fill. I was surprised at first too, I was like AGAIN with the shot?? haha... I hope that you feel better soon! and check out my replies
I would call the dentist and let them know. You should be certain didn't develop a little infection, which in gums can be very painful. Another thing, the white dot makes me think of a canker sore--which I develop when tissue in the mouth is nicked or torn (a bite etc.) But if you have had those, you know how they feel. For immediate pain you can get an OTC to numb it, but it sounds like it would be best to have it checked and that you aren't developing something more serious. Eating foods at extreme temperature will heat/cool the fillings in turn exacerbating the pain.
As far as the two shots, it depends on the number of nerves not necessarily how many teeth. Hope you feel better soon!
Thanks so much for the replies. I do think that it has turned into a canker sore now It is still really red with the white spot in the midddle. My husband took a look at it again and said that would be his guess too. So, I guess the novacane shots irritated it which caused the canker sores...I'm really not sure. It definitely was not there before I went. Guess I'll have to give it a few days and see how this progresses. Thanks again for the help.
Hope it does get better soon. I have had some REALLY bad ones partly to my own doing...eating sour and or acidic foods and drinks, drinking coffee. Now when one comes on I baby it. I use a generic brand of benzocaine before brushing my teeth and eating. It forms a protective cover over it. In the worse stages I don't use toothpaste, I use baking soda. I've never gone to the doctor for one but I have come very close--they can be so painful!!!!